I've only had one shot and have had spotting for nearly 3 weeks my boobs are sore my stomachs gotten bigger and rounder I feel sick at the smell of some foods and have had lots of cravings and also had some back pain could I be?
The only way you'll be pregnant, is if you didn't wait the 7 days after getting the shot, before having unprotected sex (you didn't need to if you got the first shot when you were on the first 5 days of your period), or if you could have got pregnant before you got the shot.
Depo Provera is an artificial version of the same hormone that would be more present in your body if you were pregnant. It works by convincing your body that it's pregnant. It therefore gives lots of the same side effects as you would experience if you were pregnant. It even softens the lower back ligaments, as if it were preparing to expand your pelvis for a growing baby. That's why it can give lower back pain.
Some of the side effects tend to lessen as you have 2 or 3 shots, & most women find that they get no bleeding at all when they've been on it that length of time.
One of the side effects that doesn't tend to disappear, is weight gain, so it's worth upping your exercise regime if you haven't already.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jul 2013 • 4 answers
Depo-Provera - I had been on the depo shot since October 31 of 13 and I been off it since April 2014
Posted 28 Oct 2014 • 1 answer
Depo-Provera - I am 18 years old I took the first shot December and was supposed to take my 2nd shot
Posted 6 Apr 2015 • 2 answers
Posted 9 Apr 2015 • 1 answer
Posted 12 Sep 2016 • 1 answer